My father is 68 years old. He takes Novorapid 3 times, 8-8-12 and Lantus at night 18 unit, above that taking Olmesor 40, Rozucor ASP 10, Cilacar 10. For the past 8-9 months new problem of hiccups arises while taking food and drinking water and about to stop his breath. If he takes Nukast 10 then it is fine. Allergy test for IgE is 229 and full panel are also done. What is the solution for this?
Welcome to icliniq.com.
I understand from your query that your father, who is diabetic and hypertensive, suffers from hiccups problem since eight months. He has hiccups while taking food or water.
Can I get more details? Does he have hiccups or cough? Both are different. Is his sugar and pressure in control? Does he eat very spicy? Is there any lump sensation in the throat? Did he smoke or drink? When he takes Nukast 10, does his hiccups completely disappear? Does he have any other symptoms of allergy like runny nose, headache, nose block, or scratchy throat?
Please revert back to me with these details.
Thank you doctor,
Only hiccups, and in such a way that he is unable to breathe also for a while. And at the time of eating or drinking water, he noticed that the food and water are not going down to stomach instead coming out to throat.
Yes, his sugar and pressure both are in control and he usually does not eat spicy food. He noticed some lumps in his throat but it is only when hiccups occurs, and when he takes Nukast 10 and everything is fine no problem at all. And when he takes Nukast 10 hiccups completely disappear. He does not have any other allergy symptoms.
Some other tests like endoscopy and barium x-ray are also done. ENT specialist checked his throat with their camera inside the throat nothing abnormal noticed. Report of eosinophils is not in hand but it is mostly high.
My concern is how long should he take Nukast 10? Is there any treatment for allergy, and what are the things that he should avoid eating by the report of complete allergy test which I attached before?
Welcome back to icliniq.com.
All the reports except the echo seem absolutely normal (attachment removed to protect patient identity). Since they have done endoscopies and Barium swallow and they are normal I do not suspect any neurological defect causing the symptoms.
You may continue using Nukast (Montelukast sodium and Levocetitrizine) for a long duration. It is safe. You may use it every alternate day after a few weeks and see if the symptoms are still fine. Then you may continue like that for a few weeks or months and then make twice per week for the next few months and gradually stop.
When needed you can add Fexofenadine instead of Nukast and try. Is there a lot of mucus during the hiccups?
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. have rhinitis as per history. I suggest you taking Levocetirizine 5 mg OD for five days which is decongestant. You can also take Vitamin C 500 mg BD for five days. If fever is also there, then take Paracetamol 500 mg SOS. You can take steam inhala... Read fullPlease suggest a treatment for persistent hiccups.
.. gone through your query as well as the reports (attachment removed to protect patient identity). On review, the endoscopic findings seem to be less convincing. The only issue found on the endoscopy is a mild hiatus hernia, a disease of the upper d... Read fullI am suffering from runny nose and watery eyes for many years. Please help.
It is like some allergy and I keep sneezing ... Avoid triggering factors for your allergy Allergy ... Read full
Ask your health query to a doctor online?Ask an Allergy Specialist Now